Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 27, 2011, 9:49 AM EDT for Marion County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2011, 9:49 AM EDT (13:49 UTC)
- Expired
- Jun 27, 2011, 10:15 AM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
County Marion County, GA
The radar
The Atlanta radar (KFFC), 94 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 761 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370
WWUS82 KFFC 271349
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 AM EDT MON JUN 27 2011
GAZ079-091-271415-
949 AM EDT MON JUN 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TALBOT AND MARION COUNTIES UNTIL 1015 AM EDT...
AT 948 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JUNIPER...MOVING SOUTH AT 10 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TALBOT AND
MARION COUNTIES THROUGH 1015 AM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE BALDWINVILLE...BOX SPRINGS...BAUGHVILLE...JUNCTION
CITY...GENEVA...JUNIPER...MARION ESTATES...FIVE POINTS...OAKLAND...
BRANTLEY AND TAZEWELL.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3249 8466 3250 8464 3253 8464 3252 8468
3252 8469 3255 8467 3257 8469 3267 8468
3268 8440 3257 8441 3256 8444 3254 8445
3243 8439 3233 8439 3233 8466
TIME...MOT...LOC 1349Z 358DEG 7KT 3254 8457
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 27, 7:41 AM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 27, 7:41 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 741 AM EDT MON JUN 27 2011 .PREV DISCUSSION... /ISSUED 226 AM EDT MON JUN 27 2011/ SHORT TERM /TODAY THROUGH WEDNESDAY/... BIGGEST CHALLENGE WITH TODAYS FORECAST IS THE TRAJECTORY OF THE MCS NOW MOVING THROUGH IA/MO/IL. NONE OF THE MODELS PICK UP THAT THE MCS EXISTS WHICH IS WHAT IS MAKING THIS A DIFFICULT FORECAST. IT APPEARS THAT THE SOUTHEAST MOVING MCS IS FOLLOWING THE THERMAL WIND VECTOR WHICH OVER THE NEXT 18 HOURS WOULD KEEP IT MOVING SOUTHEAST. THE INHIBITING FACTOR IS THE BUILDING RIDGE OVER THE SOUTHERN THIRD OF THE COUNTRY. ANOTHER INHIBITING FACTOR IS THAT OUR ATMOSPHERE GOT WORKED OVER VERY WELL SUNDAY AFTERNOON AND EVENING. ALL MODELS HAVE CAPES INCREASING TO OVER 2000 THIS AFTERNOON. HAVING SAID ALL OF THIS...MAV AND MET POPS ARE GENERALLY LESS THAN 10 PERCENT. SEEING THAT THE MODELS HAVE NOT PICKED UP ON THE MCS...WILL THROW OUT GUIDANCE POPS AND CONTINUE WITH SLIGHT CHANCE TO CHANCE POPS THIS MORNING AND CHANCE POPS THIS AFTERNOON WITH ISOLATED SEVERE POSSIBLE. TUESDAY IS A DIFFERENT STORY. MODELS HAVE A COLD FRONT MOVING ACROSS THE CWA TUESDAY AFTERNOON AND EVENING. GIVEN THE VOLATILITY OF THE CURRENT STATE OF THE ATMOSPHERE...FEEL HIGH CHANCE POPS ARE IN ORDER FOR TUESDAY AFTERNOON AND EVENING. MET GUIDANCE SEEMS TO HAVE A BETTER HANDLE ON THIS THAN THE MAV GUIDANCE. DRIER AIR MOVES INTO THE CWA WEDNESDAY WHICH SHOULD LIMIT CONVECTION IN THE AFTERNOON TO SLIGHT CHANCE. LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... BOTH THE GFS AND ECMWF ARE IN GOOD AGREEMENT THROUGH THE LONG TERM FOR THE FIRST PART OF THE LONG TERM WITH DIFFERENCES DEVELOPING TOWARD THE WEEKEND. A LARGE H5 RIDGE BUILDS OVER THE CENTRAL US. THIS RIDGE WILL FLATTEN AS IT SHIFTS INTO THE EASTERN U.S. DURING THIS TIME THE CWA WILL BE IN A WEAK UPPER FLOW. THE ONLY THING KICKING OFF THUNDERSTORMS WILL BE DAYTIME HEATING AND OUTFLOW BOUNDARIES...IN OTHER WORDS BACK TO CLIMO BY THE WEEKEND WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. && .AVIATION... 12Z UPDATE... THERE ARE A FEW PATCHY AREAS OF FOG AND A FEW OF THE TAF SITES VISIBILITIES HAVE GONE DOWN TO 5SM OR 6SM BUT NOTHING LOWER THAN THAT YET. WITH THE SUN COMING UP LOOKS LIKE THIS WILL BE IT FOR THIS MORNING. EXPECTING TSRA DEVELOPMENT AGAIN THIS AFTERNOON BETWEEN 20-00Z AT THE TAF SITES. EXPECTED MVFR CEILINGS AND VISIBILITIES IN AND AROUND TARS DEVELOPMENT. WINDS ARE OUT OF THE WEST TO NORTHWEST AROUND 5KT THIS MORNING. WIND SPEEDS WILL INCREASE TO NEAR 10KT BY 18Z. //ATL CONFIDENCE...12Z UPDATE... CONFIDENCE MEDIUM ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 95 71 94 72 / 50 30 50 30 ATLANTA 93 73 92 74 / 50 30 50 30 BLAIRSVILLE 85 66 85 67 / 50 30 50 30 CARTERSVILLE 93 68 92 69 / 50 30 50 30 COLUMBUS 96 73 95 74 / 40 40 50 50 GAINESVILLE 90 71 91 72 / 50 30 50 30 MACON 97 71 95 72 / 40 50 50 50 ROME 92 71 92 70 / 50 30 50 30 PEACHTREE CITY 93 70 93 70 / 40 30 50 50 VIDALIA 94 73 95 74 / 40 50 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 27, 4:53 AM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 453 AM EDT MON JUN 27 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-280900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 453 AM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT .SYNOPSIS... A COMPLEX OF THUNDERSTORMS OVER NORTHERN MISSOURI AND CENTRAL ILLINOIS WILL CONTINUE MOVING SOUTHEAST THROUGH TONIGHT. THESE THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTH GEORGIA THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ISOLATED SEVERE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO 60 MPH. THE BEST LOCATION FOR ISOLATED SEVERE STORMS WILL BE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .DISCUSSION... A COMPLEX OF THUNDERSTORMS OVER NORTHERN MISSOURI AND CENTRAL ILLINOIS WILL CONTINUE MOVING SOUTHEAST THROUGH TONIGHT. INSTABILITY INDICES ARE EXPECTED TO BE STRONG TODAY WITH CAPES GETTING INTO THE 2000-3000 RANGE AND LIFTED INDICES AROUND -4 TO -5 ACROSS GEORGIA. THERE IS AN UPPER LEVEL RIDGE BUILDING IN ACROSS THE SOUTHERN STATES WHICH WILL HELP CAP THE ATMOSPHERE BUT IT DOES NOT LOOK STRONG ENOUGH TO KEEP ISOLATED SEVERE STORMS FROM DEVELOPING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 27, 9:00 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 AM EDT MON JUN 27 2011
GAZ079-091-271345-
900 AM EDT MON JUN 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TALBOT AND MARION COUNTIES UNTIL 945 AM EDT...
AT 859 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOX SPRINGS...MOVING SOUTH AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TALBOT AND MARION COUNTIES THROUGH 945 AM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE OLIVE BRANCH...BAUGHVILLE...GENEVA...BOX
SPRINGS...JUNIPER...MARION ESTATES AND OAKLAND. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3249 8466 3250 8464 3253 8464 3252 8468
3252 8469 3256 8467 3257 8469 3266 8469
3269 8460 3245 8445 3239 8466
TIME...MOT...LOC 1300Z 339DEG 19KT 3253 8463Special weather statement, Jun 27, 9:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 AM EDT MON JUN 27 2011
GAZ079-091-271415-
949 AM EDT MON JUN 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TALBOT AND MARION COUNTIES UNTIL 1015 AM EDT...
AT 948 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JUNIPER...MOVING SOUTH AT 10 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TALBOT AND
MARION COUNTIES THROUGH 1015 AM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE BALDWINVILLE...BOX SPRINGS...BAUGHVILLE...JUNCTION
CITY...GENEVA...JUNIPER...MARION ESTATES...FIVE POINTS...OAKLAND...
BRANTLEY AND TAZEWELL.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3249 8466 3250 8464 3253 8464 3252 8468
3252 8469 3255 8467 3257 8469 3267 8468
3268 8440 3257 8441 3256 8444 3254 8445
3243 8439 3233 8439 3233 8466
TIME...MOT...LOC 1349Z 358DEG 7KT 3254 8457
16The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:07 PM EDT | Special Weather Statement | FFC | Houston | 23 min |
| Jun 26, 8:09 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones, Monroe, Putnam | 36 min |
| Jun 26, 8:14 PM EDT | Special Weather Statement | FFC | Oconee, Oglethorpe | 31 min |
| Jun 26, 8:19 PM EDT | Special Weather Statement | FFC | Macon | 26 min |
| Jun 26, 8:25 PM EDT | Special Weather Statement | FFC | Greene, Putnam | 50 min |
| Jun 26, 8:29 PM EDT | Special Weather Statement | FFC | Stewart | 31 min |
| Jun 26, 8:35 PM EDT | Special Weather Statement | FFC | Bibb, Houston, Peach | 25 min |
| Jun 26, 8:36 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oconee, Oglethorpe | 39 min |
| Jun 26, 8:40 PM EDT | Special Weather Statement | FFC | Webster | 35 min |
| Jun 26, 8:41 PM EDT | Special Weather Statement | FFC | Johnson | 34 min |
| Jun 26, 8:43 PM EDT | Special Weather Statement | FFC | Baldwin, Butts, Jasper, Jones, Lamar, Monroe | 62 min |
| Jun 26, 9:03 PM EDT | Special Weather Statement | FFC | Bleckley, Houston, Twiggs | 27 min |
| Jun 26, 9:06 PM EDT | Special Weather Statement | FFC | Wheeler | 24 min |
| Jun 26, 9:13 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Hancock, Madison, Morgan, Oconee and 3 more | 62 min |
| Jun 26, 9:24 PM EDT | Special Weather Statement | FFC | Sumter | 36 min |
| Jun 26, 9:59 PM EDT | Special Weather Statement | FFC | Johnson, Laurens, Washington, Wilkinson | 46 min |
| Jun 26, 10:01 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 29 min |
| Jun 26, 10:03 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs, Treutlen | 27 min |
| Jun 26, 10:17 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 28 min |
| Jun 26, 10:29 PM EDT | Special Weather Statement | FFC | Telfair | 31 min |
| Jun 26, 10:33 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 27 min |
| Jun 26, 10:56 PM EDT | Special Weather Statement | FFC | Dodge, Emanuel, Laurens, Montgomery, Telfair, Toombs and 2 more | 49 min |
| Jun 26, 11:39 PM EDT | Special Weather Statement | FFC | Montgomery | 51 min |
| Jun 27, 9:00 AM EDT | Special Weather Statement | FFC | Talbot | 45 min |
| Jun 27, 10:24 AM EDT | Special Weather Statement | FFC | Talbot | 21 min |
| Jun 27, 10:52 AM EDT | Special Weather Statement | FFC | Talbot | 23 min |
| Jun 27, 11:04 AM EDT | Severe Thunderstorm Warning | FFC | Talbot | 41 min |
| Jun 27, 11:48 AM EDT | Special Weather Statement | FFC | Talbot | 27 min |
| Jun 27, 12:13 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 32 min |
| Jun 27, 12:53 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Paulding | 52 min |
| Jun 27, 1:08 PM EDT | Special Weather Statement | FFC | Taylor | 37 min |
| Jun 27, 1:20 PM EDT | Special Weather Statement | FFC | Douglas | 25 min |
| Jun 27, 1:41 PM EDT | Special Weather Statement | FFC | Taylor | 49 min |
| Jun 27, 1:47 PM EDT | Special Weather Statement | FFC | Clayton | 28 min |
| Jun 27, 2:15 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 30 min |
| Jun 27, 2:24 PM EDT | Special Weather Statement | FFC | Meriwether | 51 min |
| Jun 27, 2:51 PM EDT | Special Weather Statement | FFC | Spalding | 24 min |
| Jun 27, 3:42 PM EDT | Special Weather Statement | FFC | Troup | 33 min |
| Jun 27, 4:16 PM EDT | Special Weather Statement | FFC | Harris | 29 min |
| Jun 27, 4:29 PM EDT | Special Weather Statement | FFC | Murray | 31 min |
| Jun 27, 4:40 PM EDT | Special Weather Statement | FFC | Harris | 35 min |
| Jun 27, 5:11 PM EDT | Special Weather Statement | FFC | Bartow, Pickens | 49 min |
| Jun 27, 5:37 PM EDT | Special Weather Statement | FFC | Cherokee | 38 min |
| Jun 27, 6:04 PM EDT | Special Weather Statement | FFC | Cobb | 26 min |
| Jun 27, 6:29 PM EDT | Special Weather Statement | FFC | Gwinnett | 46 min |
| Jun 27, 7:32 PM EDT | Special Weather Statement | FFC | Stewart | 43 min |
| Jun 27, 7:44 PM EDT | Special Weather Statement | FFC | Wilkes | 46 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.